Abstract

The diffraction due to a monochromatic source is treated with the use of mathematical distributions. A significant departure from the conventional literature on distributions is manifest in the choice of test functions. These latter are tailored to reflect the important physical properties of the specific problem of electromagnetic diffraction. In this context, we derive two original results. The satisfaction of Maxwell’s equations in the diffracted field is shown to be equivalent to an orthogonality condition on the boundary. The diffraction process is shown to be governed by a one-parameter group of diffraction operators.

© 1969 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Basic Duality in the Algebraic Formulation of Electromagnetic Diffraction

W. Duane Montgomery
J. Opt. Soc. Am. 59(7) 804-811 (1969)

Algebraic Formulation of Diffraction Applied to Self Imaging

W. Duane Montgomery
J. Opt. Soc. Am. 58(8) 1112-1124 (1968)

Generalization of the Angular Spectrum of Plane Waves and the Diffraction Transform*

George C. Sherman and Hans J. Bremermann
J. Opt. Soc. Am. 59(2) 146-156 (1969)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (44)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription